MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR

INTUITIVE SURGICAL, INC ENDOWRIST; DUAL BLADE RETRACTOR
Model Number 470249-09
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted mitral valve repair surgical procedure, the 8mm dual blade retractor instrument had a loose wire.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis and the complaint was confirmed.The dual blade retractor instrument was analyzed and found to had a fully broken distal pitch cable at the proximal clevis hub and the broken cable segment that contains the crimp was still installed in the clevis.There was no evidence of discoloration or corrosion/contamination on the cables to indicate a reprocessing-induced issue.The components surrounding the broken cable did not exhibit abnormal sharp edges or damage that would have contributed to the cable breaking.

Brand Name
ENDOWRIST
Common Device Name
DUAL BLADE RETRACTOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21121634
Report Number2955842-2025-00310
Device Sequence Number15664089
Product Code NAY
UDI-Device Identifier00886874112403
UDI-Public(01)00886874112403(10)N10190917
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470249-09
Device Catalogue Number470249
Device Lot NumberN10190917 0029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown